Reactivation of tuberculosis during temsirolimus therapy

    loading  Checking for direct PDF access through Ovid

Abstract

Summary

Reactivation of tuberculosis is rare in patients receiving chemotherapy for solid tumours, and poorly documented in patients receiving molecular targeted therapy. We report on a patient with metastatic renal-cell carcinoma treated with temsirolimus, who developed respiratory symptoms and mild fever after 6 weeks of treatment. CT-scan and laboratory tests were consistent with reactivation of tuberculosis. The patient received anti-tuberculosis therapy including rifampicin, a potent CYP3A4/5 inducer. After introduction of rifampicin-based treatment, the patient experienced tumour progression, leaving questionable the potential pharmacokinetic interaction between rifampicin and temsirolimus, a substrate for CYP3A4.

Related Topics

    loading  Loading Related Articles